Full Text:   <3876>

CLC number: O353.2

On-line Access: 2024-08-27

Received: 2023-10-17

Revision Accepted: 2024-05-08

Crosschecked: 0000-00-00

Cited: 2

Clicked: 6670

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
Open peer comments

Journal of Zhejiang University SCIENCE A 2008 Vol.9 No.5 P.654-663

http://doi.org/10.1631/jzus.A0720016


Hydrodynamic coefficients of a simplified floating system of gravity cage in waves


Author(s):  Chang-wen WU, Fu-kun GUI, Yu-cheng LI, Wei-huan FANG

Affiliation(s):  Marine Science School, Zhejiang Ocean University, Zhoushan 316000, China; more

Corresponding email(s):   gui2237@163.com

Key Words:  Gravity cage, Floating system, Hydrodynamic coefficients, Waves



Abstract: 
Numerical simulation and experimental tests were carried out to examine the hydrodynamic behaviors of a double-column floating system of gravity cage under wave conditions. A floating system of gravity cage can be treated as a small-sized floating structure when compared with the wavelengths. The main problem in calculating the wave loads on the small-sized floating structure is to obtain the reasonable force coefficients, which may differ from a submerged structure. In this paper, the floating system of gravity cage is simplified to a 2D problem, where the floating system is set symmetrically under wave conditions. The motion equations were deduced under wave conditions and a specific method was proposed to resolve the problem of wave forces acting on a small-sized floating system of gravity cage at water surface. Results of the numerical method were compared with those from model tests and the hydrodynamic coefficients Cn and C were studied. It is found that Cn ranges from 0.6 to 1.0 while C is between 0.4 and 0.6 in this study. The results are useful for research on the hydrodynamic behavior of the deep-water gravity sea cages.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2025 Journal of Zhejiang University-SCIENCE